Discussions that mention synthroid

Thyroid Disorders board


I had talked to a few of you back in the summer, especially Meep - so here is my update, maybe somebody can help. I have been on Armour for the last 6 months, gradually upping the dose to 100mg a day. I have to say this medicine has made me feel worse from day 1. The symptoms of weight gain, major fatigue, hypoglycemia and headaches haven't seemed to have gotten any better. I tried adding about 20mg of cortef throughout the day in divided doses and that didn't help. I then saw a holistic dr. who put me on a very expensive vitamin regimen, which still didn't provide any relief. I then tried to switch to synthroid, which lasted only a week because i felt EVEN worse on that. My blood tests reveal normal-low prolactin, low FSH, borderline low LH, a testosterone of 207 (I am a 29YO male), and low IGF-1 binding protien (7.0 with normal being 13.0 to 73.0). My TSH has went down to 1.7 and my T3 is even showing up as a little high. I used to exercise every day and now I cannot do anything without feeling dizzy, spacey and just out of it. I had a pituitary MRI which showed nothing, an adrenal MRI which showed nothing, and a thyroid ultrasound which came back normal. I took an Adrenal Stress Index saliva test after discontinuing the Cortef for 30 days, which showed boderline low cortisol readings in the morning, borderline high at noon, and somewhat elevated in the afternoon and at bedtime. It also gave me an abnormaly high DHEA-S reading. So after all of this nonsense, and all the idiot doctors telling me otherwise, I think I have figured out the problem.


I believe that I was adrenally fatigued due to a lot of stress in my life, and the Armour has thrown everything off, making it worse. The cortisol reading seemed to jump only AFTER i took the armour in the morning. And since this drug hasn't helped me on bit in the six months I have taken it, I don't see the point of continuing. My next idea is to try JUST cortef and see if that helps. Is it possible that my blown out adrenals have contributed to the downfall of my thyroid, and maybe even pituitary readings ?? I also have thyroid antibodies, but I am told many people have them and show no symptoms. I even tried some kind of testosterone gel for a weeks, and didn't feel better, even though my testosterone blood readings were somewhat better. Am I crazy, or would it benefit me to discontinue the thyroid medication and try just a course of Cortef. After all, why would I keep taking a medicine that didn't help me. Any and all responses would be appreciated, as I know this is not normal stuff for a 29YO male to be going through.